Document Detail


Thyroid-associated orbitopathy developed during hormone replacement therapy.
MedLine Citation:
PMID:  11453868     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Thyroid-associated orbitopathy (TAO) developed in relation to estrogen combined with progesterone therapy has not been reported previously. We report a case of a 56-year-old postmenopausal woman who during estrogen/progesterone treatment developed signs and symptoms of orbitopathy. The patient had no previous history of autoimmune- or thyroid disorders. The initial eye symptoms disappeared after withdrawal of hormone replacement therapy. Five years later estrogen/progesterone treatment was re-instituted. The patient had relapse of orbitopathy. The hormones were discontinued and the eye symptoms disappeared again. This suggests that estrogen and/or progesterone could be of some pathogenetic importance in the induction of orbitopathy
Authors:
C G Øgard; C Øgard; T P Almdal
Related Documents :
7755878 - Microbial products and cytokines in sleep and fever regulation.
406268 - Effects of thyrotropin-releasing hormone on sleep and sleep-related growth hormone rele...
15269098 - Real-time relationships in intraluteal release among prostaglandin f2alpha, endothelin-...
14508028 - Sleep enhances the human antibody response to hepatitis a vaccination.
19779938 - Submaximal exercise in patients with severe obstructive sleep apnea.
1984708 - Sleep disturbances in survivors of the nazi holocaust.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acta ophthalmologica Scandinavica     Volume:  79     ISSN:  1395-3907     ISO Abbreviation:  Acta Ophthalmol Scand     Publication Date:  2001 Aug 
Date Detail:
Created Date:  2001-07-16     Completed Date:  2001-09-13     Revised Date:  2008-03-17    
Medline Journal Info:
Nlm Unique ID:  9507578     Medline TA:  Acta Ophthalmol Scand     Country:  Denmark    
Other Details:
Languages:  eng     Pagination:  426-7     Citation Subset:  IM    
Affiliation:
Department of Endocrinology and Department of Ophthalmology, Herlev Hospital, University of Copenhagen, Denmark.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Drug Therapy, Combination
Estrogens / adverse effects*
Female
Graves Disease / chemically induced*
Hormone Replacement Therapy / adverse effects*
Humans
Middle Aged
Orbital Diseases / chemically induced*
Progesterone / adverse effects*
Recurrence
Chemical
Reg. No./Substance:
0/Estrogens; 57-83-0/Progesterone

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  The influence of level and polarity of figure-ground contrast on vision.
Next Document:  Presumed sertraline maculopathy.